MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA URETHRAL CATHETER; RED RUBBER FOLEY CATHETERS

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA URETHRAL CATHETER; RED RUBBER FOLEY CATHETERS
Model Number 802416
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that powder was found inside the catheter of two boxes.The patient did not want to push that powder into the bladder while irrigating.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive.It was unknown whether the device had met specifications.The product was not used for treatment purposes.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be defective/ contaminated components from the supplier.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: indications for use: for urological use only.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Warnings: ¿ on latex and red rubber catheters, do not use ointments or lubricants having a petrolatum base.They will damage latex.¿ visually inspect the product for any imperfections or surface deterioration prior to use.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to failure, and/or to injury, illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.Caution: federal (u.S.A.) laws restricts this device to sale by or on the order of a physician.Single-use.Single patient use, do not reuse.Do not use if package is opened or damaged.Bard, bardex and bardia are trademarks and/or registered trademarks of c.R.Bard, inc.Pk7639306 06/2015 © 2015.C.R.Bard, inc.".

Brand Name
BARDIA URETHRAL CATHETER
Common Device Name
RED RUBBER FOLEY CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10155090
Report Number1018233-2020-03837
Device Sequence Number16682706
Product Code KOD
UDI-Device Identifier00801741018367
UDI-Public(01)00801741018367
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2024
Device Model Number802416
Device Catalogue Number802416
Device Lot NumberNGDT2470
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1